Alert archive / California / Wind Advisories in 2013
Wind Advisory 39, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 29, 2013, 9:36 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 29, 2013, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2013, 9:36 AM PDT (16:36 UTC)
- In effect from
- Apr 29, 2013, 5:00 PM PDT
- Expired
- Apr 30, 2013, 2:34 AM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017 WWUS76 KSGX 291636 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 936 AM PDT MON APR 29 2013 ...WIND ADVISORY FOR DESERT AREAS OF SOUTHWEST CALIFORNIA BEGINNING 5 PM THIS AFTERNOON AND CONTINUING THROUGH 3 AM TUESDAY MORNING... .PRESSURE GRADIENTS INCREASE ACROSS THE DESERT AREAS AS TROUGH MOVES INLAND TO THE NORTH. WIND GUSTS 45 MPH OR HIGHER ARE LIKELY BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH MOST OF THE NIGHT...MAINLY ACROSS JOHNSON VALLEY...THE NORTHERN COACHELLA VALLEY...AND THE ANZA BORREGO DESERT. CAZ060>062-300045- /O.NEW.KSGX.WI.Y.0039.130430T0000Z-130430T1000Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 936 AM PDT MON APR 29 2013 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT TUESDAY. * TIMING...5 PM THIS AFTERNOON THROUGH 3 AM TUESDAY MORNING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * VISIBILITY...AREAS OF VISIBILITY LESS THAN 2 MILES IN BLOWING DUST * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT AND POSSIBLY DANGEROUS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
718 WWUS76 KSGX 300043 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 543 PM PDT MON APR 29 2013 ...WIND ADVISORY FOR DESERT AREAS DUE TO LOCALLY GUSTY WESTERLY WINDS THROUGH 3 AM TUESDAY MORNING... .LOW PRESSURE OVER THE DESERTS WILL DRIVE GUSTY WESTERLY WINDS THROUGH THE MOUNTAIN PASSES AND ONTO THE DESERT SLOPES TONIGHT AND AGAIN TUESDAY AFTERNOON AND NIGHT. LOCAL WIND GUSTS OF 45 MPH OR MORE ARE POSSIBLE...MAINLY NEAR JOHNSON VALLEY...THE NORTHERN COACHELLA VALLEY...AND THE ANZA BORREGO DESERT. CAZ060>062-301000- /O.CON.KSGX.WI.Y.0039.000000T0000Z-130430T1000Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 543 PM PDT MON APR 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * TIMING...THROUGH 3 AM TUESDAY MORNING. * WINDS...WEST 20 TO 30 MPH WITH LOCAL GUSTS 45 TO 50 MPH. * VISIBILITY...AREAS OF VISIBILITY LESS THAN 2 MILES IN BLOWING DUST * IMPACTS...THE WINDS MAY MAKE DRIVING DIFFICULT AND POSSIBLY DANGEROUS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
946 WWUS76 KSGX 300934 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 234 AM PDT TUE APR 30 2013 ...DECREASING WEST WINDS IN THE DESERTS OVERNIGHT... CAZ060>062-301045- /O.CAN.KSGX.WI.Y.0039.000000T0000Z-130430T1000Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 234 AM PDT TUE APR 30 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. LOCALLY GUSTY WEST WINDS TO 40 MPH WILL DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 3:20 AM PDT, 6 hours 16 minutes earlier.
Area forecast discussion, Apr 29, 3:20 AM PDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 320 AM PDT MON APR 29 2013 .SYNOPSIS... A TROUGH OF LOW PRESSURE MOVING FROM THE PACIFIC NORTHWEST TODAY INTO THE NORTHERN ROCKIES AND GREAT BASIN TUESDAY WILL BRING STRONGER ONSHORE FLOW WITH DEEPENING OF THE MARINE LAYER INTO THE FAR INLAND VALLEYS...LOCALLY GUSTY WEST WINDS TO AROUND 35 MPH IN THE MOUNTAINS AND DESERTS...AND COOLING. FOR WEDNESDAY THROUGH FRIDAY...HIGH PRESSURE OFF THE WEST COAST WILL BRING WARMING WITH THE WARMEST DAYS FOR INLAND AREAS THURSDAY AND FRIDAY. SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY NORTH TO NORTHEAST WINDS TO AROUND 40 MPH THURSDAY MORNING WITH WEAKER WINDS NEAR THE COASTAL FOOTHILLS FOR WEDNESDAY AND FRIDAY MORNINGS. THE MARINE LAYER WILL KEEP COASTAL AREAS COOLER. FOR NEXT WEEKEND...A TROUGH OF LOW PRESSURE FROM THE NORTH WILL MOVE INTO THE SOUTHWEST STATES BRINGING A RETURN OF ONSHORE FLOW WITH COOLING AND A RETURN OF COASTAL NIGHT AND MORNING LOW CLOUDS AND FOG. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY THROUGH WEDNESDAY)... A TROUGH OF LOW PRESSURE MOVING THROUGH SOUTHERN BRITISH COLUMBIA AND THE PACIFIC NORTHWEST WILL MOVE SOUTHEASTWARD INTO THE NORTHERN ROCKIES AND GREAT BASIN THROUGH TUESDAY AND INTO THE CENTRAL ROCKIES WEDNESDAY. THIS WILL BRING INCREASING ONSHORE FLOW AND DEEPENING OF THE MARINE LAYER INTO TUESDAY WITH COOLING...NIGHT AND MORNING COASTAL LOW CLOUDS FOG EXTENDING INTO THE WESTERN VALLEYS THIS MORNING...INTO THE FAR INLAND VALLEYS FOR TONIGHT INTO TUESDAY MORNING....AND INTO PORTIONS OF THE INLAND VALLEYS FOR TUESDAY NIGHT INTO WEDNESDAY MORNING...WITH LOCALLY GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. WINDS ARE EXPECTED TO BE STRONGEST LATE TUESDAY AFTERNOON INTO TUESDAY EVENING AND MIGHT LOCALLY...BRIEFLY APPROACH WIND ADVISORY CRITERIA BELOW THE BANNING PASS. LOCALLY GUSTY NORTH WINDS WILL DEVELOP NEAR THE COASTAL FOOTHILLS WEDNESDAY WHICH SHOULD BRING SLIGHT COASTAL WARMING AND A LITTLE GREATER INLAND VALLEY AND COASTAL FOOTHILL WARMING FOR WEDNESDAY. && .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... HIGHER RESOLUTION LOCAL MODELS SHOW THE MARINE LAYER REMAINING SUFFICIENTLY DEEP WEDNESDAY EVENING FOR COASTAL STRATUS TO EXTEND INTO THE WESTERN VALLEY WITH THE INLAND EDGE ERODING SOME TOWARD THURSDAY MORNING AS NORTHEAST FLOW ALOFT DEVELOPS. MODEL GUIDANCE CONTINUES TO TREND WEAKER WITH OFFSHORE FLOW FOR THURSDAY...BUT LOCAL WIND GUIDANCE WITH INPUT FROM THE ECMWF AND GFS BOTH STILL SUPPORT LOCAL GUSTS IN THE WINDIEST LOCATIONS TO AROUND 45 MPH...LOW END ADVISORY STRENGTH...BELOW THE CAJON PASS AND IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS WITH LOCALLY GUSTY NORTHEAST WINDS IN OTHER COASTAL FOOTHILL AREAS AS WELL. THE WARMEST DAYS FOR INLAND AREAS SHOULD BE THURSDAY AND FRIDAY. HIGH TEMPERATURE FORECASTS FOR COASTAL AREAS HAVE BEEN COOLED SOME FROM PREVIOUS FORECASTS ON ACCOUNT OF WEAKER OFFSHORE FLOW AND RESULTING GREATER RESIDUAL MARINE INFLUENCE. HIGH TEMPERATURE FORECASTS FOR THURSDAY THROUGH SATURDAY ARE CLOSER TO THE MOS FOR THE 00Z DETERMINISTIC ECMWF AND A LITTLE BELOW THE 50 PERCENT VALUE FOR THE ECMWF ENSEMBLE MOS. FOR SATURDAY...THE GLOBAL MODELS ARE IN SOMEWHAT BETTER AGREEMENT IN MOVING A LOW PRESSURE SYSTEM SOUTHWARD THROUGH THE WESTERN STATES INTO THE GREAT BASIN. THIS WOULD BRING A RETURN OF ONSHORE FLOW AND COOLING. HOWEVER...THE GLOBAL MODELS STILL HAVE SIZABLE DIFFERENCES UPSTREAM OVER THE NORTHEAST PACIFIC AND DOWNSTREAM OVER THE CENTRAL STATES FOR NEXT WEEKEND INTO EARLY NEXT WEEK WITH INCREASING SPREAD IN THE SOLUTIONS ACROSS SOUTHERN CALIFORNIA FOR SUNDAY AND MONDAY VERSUS SATURDAY. && .AVIATION... 290930Z...COASTS/VALLEYS...LOW CLOUDS WITH BASES AROUND 800-1000 FEET ASL AND TOPS TO 1500 FT MSL WILL MOVE A LITTLE FARTHER INLAND THIS MORNING. AREAS OF 3-5SM VIS OVER THE COASTAL MESAS AND WESTERN INLAND VALLEYS. LOW CLOUDS WILL CLEAR TO THE COAST 17-18Z. THEY WILL REDEVELOP AND MOVE BACK INTO THE COASTAL AIRPORTS 00-03Z WITH SLIGHTLY HIGHER BASES. THESE WILL EXTEND FARTHER INLAND EARLY TUESDAY...REACHING KONT. MOUNTAINS/DESERTS...MOSTLY CLEAR WITH UNRESTRICTED VISIBILITIES THROUGH TONIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...17 AVIATION/MARINE...MM
Hazardous weather outlook, Apr 28, 4:40 PM PDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 440 PM PDT SUN APR 28 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-291300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 440 PM PDT SUN APR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AND TUESDAY...GUSTY WESTERLY WINDS ARE POSSIBLE IN THE MOUNTAINS AND DESERTS EACH AFTERNOON AND EVENING POSING A THREAT TO MOTORISTS IN HIGH PROFILE VEHICLES. WEDNESDAY THROUGH THURSDAY...GUSTY NORTHEAST WINDS ARE POSSIBLE THROUGH AND BELOW PASSES AND CANYONS. THESE GUSTY WINDS COULD POSE A HAZARD FOR MOTORISTS IN HIGH PROFILE VEHICLES. THE POSSIBLE GUSTY OFFSHORE WINDS...MUCH ABOVE NORMAL DAYTIME TEMPERATURES...AND VERY LOW RELATIVE HUMIDITY WOULD CAUSE A HEIGHTENED FIRE WEATHER CONCERN ALONG THE COASTAL FOOTHILLS AND ADJACENT VALLEY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:30 AM PDT | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 49 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.